question-icon

Suggest Treatment For Pain And Swelling In The Legs

default
Posted on Wed, 19 Oct 2016
Question: I have been seeing a doctor for "Poly-Neuropathy. He has me on Gabapentin. I started taking it at 100mg. Then 300, and now I am on 600mg twice a day. This is in a three month period. I am tired and sleepy , have pain in my legs and have swelling in my legs too. At times i feel i am loosing my balance. Should I ask the doctor to take me off this medicine.
doctor
Answered by Dr. Sudhir Kumar (30 minutes later)
Brief Answer:
Your symptoms are probably side effects of gabapentin.

Detailed Answer:
Hi,

Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and would try my best to help you.

I have noted your diagnosis, medication and current symptoms. Symptoms such as tiredness, sleepiness, swelling of legs and imbalance are common side effects of gabapentin. So, it would be advisable to reduce the dose of gabapentin to 300 mg twice daily or lower. If the side effects still persist, then, it may be better to stop gabapentin and try another medicine such as duloxetine.

I sincerely hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,     
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6230 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Pain And Swelling In The Legs

Brief Answer: Your symptoms are probably side effects of gabapentin. Detailed Answer: Hi, Thank you for posting your query. I am Dr Sudhir Kumar, Neurologist, and would try my best to help you. I have noted your diagnosis, medication and current symptoms. Symptoms such as tiredness, sleepiness, swelling of legs and imbalance are common side effects of gabapentin. So, it would be advisable to reduce the dose of gabapentin to 300 mg twice daily or lower. If the side effects still persist, then, it may be better to stop gabapentin and try another medicine such as duloxetine. I sincerely hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/